Alert archive / California / Wind Advisories in 2025

Wind Advisory 11, NWS San Francisco Bay Area, CA

March 14, 20255 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Mar 14, 2025, 12:17 AM PDT for 5 counties in California. It took effect at Mar 14, 2025, 4:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2025, 12:17 AM PDT (07:17 UTC)
In effect from
Mar 14, 2025, 4:00 AM PDT
Expired
Mar 14, 2025, 8:15 AM PDT
In force
4 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 34 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 7.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2025-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2025-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1365 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

911 
WWUS76 KMTR 140717
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
1217 AM PDT Fri Mar 14 2025

CAZ509-512-141530-
/O.NEW.KMTR.WI.Y.0011.250314T1100Z-250314T1600Z/
San Francisco Peninsula Coast-Santa Cruz Mountains-
1217 AM PDT Fri Mar 14 2025

...WIND ADVISORY IN EFFECT FROM 4 AM TO 9 AM PDT THIS MORNING...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...The Santa Cruz Mountains, and San Francisco Peninsula 
  Coast.

* WHEN...From 4 AM to 9 AM PDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ510-515-141530-
/O.NEW.KMTR.WI.Y.0011.250314T1200Z-250314T1800Z/
East Bay Interior Valleys-East Bay Hills-
1217 AM PDT Fri Mar 14 2025

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 AM PDT THIS MORNING...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...The East Bay Hills and Valleys.

* WHEN...From 5 AM to 11 AM PDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ516>518-141530-
/O.CON.KMTR.FR.Y.0029.000000T0000Z-250314T1600Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-
1217 AM PDT Fri Mar 14 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Interior Monterey County and the Santa Lucia Range, Most 
  of San Benito County and the Cholame Hills in Southeast Monterey 
  County, and Southern Salinas Valley/Arroyo Seco and Lake San 
  Antonio.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Flynn
1 follow-up statement
467 
WWUS76 KMTR 141515
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
815 AM PDT Fri Mar 14 2025

CAZ516>518-141615-
/O.CAN.KMTR.FR.Y.0029.000000T0000Z-250314T1600Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-
815 AM PDT Fri Mar 14 2025

...FROST ADVISORY IS CANCELLED...

The threat has ended.

$$

CAZ509-512-141615-
/O.CAN.KMTR.WI.Y.0011.000000T0000Z-250314T1600Z/
San Francisco Peninsula Coast-Santa Cruz Mountains-
815 AM PDT Fri Mar 14 2025

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

CAZ510-515-141615-
/O.CAN.KMTR.WI.Y.0011.000000T0000Z-250314T1800Z/
East Bay Interior Valleys-East Bay Hills-
815 AM PDT Fri Mar 14 2025

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

BKM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 10:26 PM PDT, 1 hour 51 minutes earlier.

Area forecast discussion, Mar 13, 10:26 PM PDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
1026 PM PDT Thu Mar 13 2025

...New AVIATION...

.SYNOPSIS...
Issued at 130 PM PDT Thu Mar 13 2025

Showers winding down this evening followed by a couple of nice
days ahead. More rain Sunday afternoon as the active pattern
remains in place. Rainfall forecast looking mostly beneficial over
the next seven days.

&&

.UPDATE...
Issued at 935 PM PDT Thu Mar 13 2025

No changes were made to the forecast at this point. Temperatures
are on track with the current forecast with observations
generally spanning the 40s in the valleys, 30s in the mountains,
and mid to upper 40s for much of the coast. Cloud cover has moved
in which could limit how much more temperatures drop tonight. Rain
chances increase after midnight as the next system enters the
region.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 130 PM PDT Thu Mar 13 2025

Scattered moderate showers are on the decline this afternoon and
will come to an end this evening as the 500mb trough axis moves
ashore and begins to hinder large scale ascent. Another system
approaches overnight tonight and will bring an elongated warm
front across the West Coast. This will result in an overrunning
precip scenario where widespread light to moderate rain is likely
before and around sunrise for pretty much the entire region. After
sunrise, scattered showers persist through midday as colder air
filters in. Activity gradually tapers off Friday night.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 130 PM PDT Thu Mar 13 2025

Ridging takes over the pattern for Saturday, which should be a
pretty nice day! Early Sunday looks nice too ahead of the next
system. Both great times to be outside. By later Sunday afternoon
an upper trough begins to impinge on the West Coast with a modest
jet aloft and decent moisture tap, currently forecast about
150-160 percent of normal for the time of year by the evening
hours. This looks to be a progressive system with little chance of
stalling. In terms of amounts, the current forecast reflects
purely beneficial amounts with little flooding impacts expected.
This system starts to move out by mid-Monday, then the story
repeats with another similar system expected by Wednesday evening.
All in all looking like a fairly beneficial active pattern that
we're in right now.

&&

.AVIATION...
(06Z TAFS)
Issued at 1025 PM PDT Thu Mar 13 2025

Gusty winds and rain are expected to return overnight with most
stations seeing MVFR conditions through the overnight hours into
tomorrow afternoon. CIGs will build in 09Z-12Z as the next round of
rain arrives with showers starting first over the North Bay and then
moving north to south. Gusty southerly winds will start to build in
after 09Z with gusts between 30 to 35 knots possible at most sites.
After cold frontal passage (approximately between 18Z-22Z) winds
will shift to a more northwesterly direction with gusty conditions
to continue through the afternoon hours. Winds will gradually ease
and shower chances decrease by the late afternoon/early evening
hours. Periods of decreased visibility are possible as showers move
through the region with temporary decreases below what is in the TAF
possible if heavier rain moves directly over the TAF site.

Vicinity of SFO...VFR becoming MVFR overnight. Showers reach SFO by
early Friday morning with widespread rain expected to continue into
early Friday afternoon. Showers will become more scattered Friday
afternoon into the evening with dry conditions returning by late
Friday evening. Winds will be gusty with gusts up to 33 knots
possible. GFSLAMP guidance indicates some potential for gusts up to
37 knots Friday afternoon as the cold front passes. Probabilistic
guidance shows low confidence in this scenario but confidence is
fairly high that gusts of 30+ knots are likely.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR becoming MVFR overnight. Light
southerly winds strengthen overnight, with gusts up to 30 to 35
knots possible, before shifting to be more northwesterly after cold
frontal passage between 18Z-21Z. Winds will remain strong and gusty
through Friday evening before easing Friday night. Widespread rain
will reach the Central Coast around 09Z to 10Z with MVFR CIGs and
decreases in visibility possible. CIGs will start to improve by late
Friday afternoon as showers start to become more scattered in nature
and less widespread.

&&

.MARINE...
(Tonight through next Wednesday)
Issued at 935 PM PDT Thu Mar 13 2025

Hazardous conditions for small crafts continue across the coastal
waters with strong winds and rough seas returning tonight into
tomorrow as the next system moves in. Rough, hazardous, conditions
persist through much of next week as a series of low pressure
systems approach the area, bringing with it multiple rounds of
elevated surf and fresh to strong winds.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PDT Friday for CAZ516>518.

PZ...Small Craft Advisory from 3 AM to 9 PM PDT Friday for SF Bay N
     of Bay Bridge.

     Small Craft Advisory from 3 PM to 9 PM PDT Friday for Mry Bay.

     Small Craft Advisory until 3 AM PDT Saturday for Pigeon Pt to Pt
     Pinos 10-60 NM-Pt Arena to Pt Reyes 0-10 nm-Pt Arena to Pt
     Reyes 10-60 NM-Pt Pinos to Pt Piedras Blancas 0-10 nm.

     Small Craft Advisory from 3 AM Friday to 3 AM PDT Saturday for
     Pigeon Pt to Pt Pinos 0-10 nm-Pt Reyes to Pigeon Pt 0-10 nm.

&&

SHORT TERM...Behringer
LONG TERM....Behringer
AVIATION...Kennedy
MARINE...Kennedy

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:32 AM PDTGale WarningMTR18 hr
Mar 14, 5:28 AM PDTAreal Flood AdvisoryMTRAlameda, Contra Costa3 hr
Mar 14, 3:25 PM PDTSpecial Weather StatementMTRMonterey20 min
Mar 14, 3:32 PM PDTSpecial Weather StatementMTRSanta Cruz13 min

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.